Hail, Beltrami
- When
- August 21, 2:20 AM CST
- Where
- Beltrami County, 5.83 mi ESE of Lavinia
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 47.480, -94.710
A thunderstorm dropped some small hail near Bemidji, Minnesota.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A thunderstorm dropped some small hail near Bemidji, Minnesota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 20, 10:42 PM CST, 3 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 1142 PM CDT TUE AUG 20 2013 .UPDATE... ISSUED AT 1142 PM CDT TUE AUG 20 2013 GENERALLY HAVE TSTMS MOVING INTO THE CENTRAL RED RIVER VALLEY BETWEEN KGFK AND KFAR RIGHT NOW. THE TREND SEEMS TO BE WEAKENING AS THEY MOVE EAST AND DO NOT EXPECT ANY SEVERE WEATHER WITH THESE STORMS. IF CURRENT TRENDS CONTINUE THEY SHOULD CONTINUE EAST AND AFFECT AREAS BETWEEN KTVF AND KDTL AND EVENTUALLY KBJI. CURRENT FORECAST IN GOOD SHAPE WITH ONLY A FEW MINOR MODIFICATIONS MADE. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 337 PM CDT TUE AUG 20 2013 ANY TSTM CHANCES LATER TONIGHT WITH FRONT IS THE MAIN QUESTION. SFC LOW LOCATED NEAR BOTTINEAU ND WITH COLD FRONT (MORE OF A WIND SHIFT) TO NEAR MINOT TO JUST WEST OF BISMARCK. MAIN COOLER AIR IS NOW ENTERING FAR NW ND. SFC LOW WILL MOVE EAST THIS EVE WITH WIND SHIFT LINE MOVING EAST INTO THE RED RIVER VALLEY TO NR A HCO-GFK- JMS LINE AROUND 03Z THEN EXITING THE FCST AREA AROUND 12Z. ATMOSPHERE IS STRONGLY CAPPED AND DONT SEE ANY REASON FOR IT TO BREAK AS THE MAIN FORCING AT 500 MB IS WELL NORTH OF THE BORDER AND DRIER AIR HAS MIXED IN WITH A SOUTH-SOUTHWEST WIND INTO ERN ND. COORD WITH WFO BIS DONT SEE ANY PRECIP WITH WIND SHIFT AS IT MOVES EAST AND SOUTHEAST TONIGHT...UNTIL PERHAPS LATE TONIGHT AS MODELS DO INDICATE A SHORT WAVE THAT IS NOW IN ERN WYOMING THAT IS PROGGED TO MOVE EAST INTO ERN SD BY 12Z. ALL MODELS TO SOME DEGREE INDICATE SOME SCATTERED PRECIP WITH THIS FEATURE MAINLY ON THE NORTH SIDE OF THE FRONT WHERE PER GFS MODEL CAP IS GONE IN THE COOLER AIRMASS. HIGH PRESSURE AND A DRIER AND BIT COOLER AIRMASS WILL MOVE IN BEHIND THE FRONT FOR WED-WED NIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 337 PM CDT TUE AUG 20 2013 HIGH PRESSURE OVER AREA ON THURSDAY WITH DRY WEATHER AND LIGHT WINDS...THEN HIGH WILL SHIFT EAST ON FRIDAY WITH TEMPS WARMING A BIT MORE BACK TO THE MID OR UPPER 80S. FRIDAY NIGHT THROUGH TUESDAY...SYNOPTIC PATTERN IS DOMINATED BY A LARGE 500 HPA RIDGE ACROSS THE NATION/S MIDSECTION. TIMING AND PLACEMENT OF INDIVIDUAL RIDGE RIDERS BETWEEN MODELS IS POOR. HOWEVER...RUN-TO-RUN CONTINUITY FROM THE DRIER GFS IS BETTER THAN THAT OF THE WETTER ECMWF. NOT ENOUGH CONFIDENCE TO THROW OUT THE ECMWF SOLUTION...ESPECIALLY GIVEN SOME SUPPORT FROM THE GEM...BUT THIS TRANSLATES TO MULTIPLE PERIODS OF CHANCE POPS AS SHOWN BY ALL BLEND. THINK THERE WILL BE MORE DRY THAN WET PERIODS GIVEN RECENT MODEL PERFORMANCE WITH THE BEST AGREEMENT FOR PRECIPITATION BETWEEN THE ECMWF/GFS ON SATURDAY. ABOVE NORMAL TEMPERATURES WILL CONTINUE WITH DAYTIME HIGHS IN THE MID TO UPPER 80S AND LOWS IN THE 60S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1142 PM CDT TUE AUG 20 2013 STORMS SHOULD CLEAR KGFK PRIOR TO TAF VALID TIME OF 06Z AND MAYBE EVEN AT KTVF. NOT SURE IF THE STORMS WILL AFFECT KFAR OR KBJI SO WILL HAVE TO CONTINUE TO MONITOR AND ADJUST IF NEED BE. NORTH WINDS SHOULD PICK UP A LITTLE WED MORNING BUT SHOULD DIE OFF QUICKLY BY LATE AFTERNOON/EARLY EVENING. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && UPDATE...GODON SHORT TERM...RIDDLE LONG TERM...RIDDLE/ROGERS AVIATION...GODON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 649 AM CDT TUE AUG 20 2013 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-211200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 649 AM CDT TUE AUG 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL SWING THROUGH THE REGION LATE THIS AFTERNOON AND TONIGHT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING AHEAD OF THE FRONT. IF ANY STORMS DO DEVELOP A FEW COULD APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT CHANCE FOR THUNDERSTORMS WILL BE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
152 AM CDT WED AUG 21 2013
MNZ016-017-023-024-210800-
HUBBARD MN-NORTH CLEARWATER MN-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-
152 AM CDT WED AUG 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLEARWATER...SOUTHEASTERN
BELTRAMI AND NORTHERN HUBBARD COUNTIES UNTIL 300 AM CDT...
AT 151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 5 MILES SOUTHEAST OF BAGLEY...OR 21 MILES WEST OF
BEMIDJI...MOVING TO THE EAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH FREQUENT LIGHTNING.
THE STORM WILL BE NEAR...
LEONARD AROUND 200 AM CDT.
SOLWAY...PINEWOOD AND BECIDA AROUND 205 AM CDT.
DEBS AROUND 210 AM CDT.
WILTON AROUND 215 AM CDT.
BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
LAT...LON 4740 9442 4740 9466 4734 9467 4733 9535
4769 9544 4785 9443 4750 9440
TIME...MOT...LOC 0653Z 261DEG 37KT 4747 9530
JRThe Fargo/Grand Forks radar (KMVX), 196 km away, was scanning. The volume nearest the first event began at 08:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2013Every state in 2013This day in weather historyWarnings in Minnesota, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466895.